Alert archive / Wyoming / Winter Weather Advisories in 2011

Winter Weather Advisory 21, NWS Cheyenne, WY

May 18, 2011Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this winter weather advisory at May 18, 2011, 4:04 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at May 18, 2011, 6:00 PM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 18, 2011, 4:04 PM MDT (22:04 UTC)
In effect from
May 18, 2011, 6:00 PM MDT
Expired
May 19, 2011, 10:59 AM MDT
In force
17 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WWUS45 KCYS 182204
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT WED MAY 18 2011

...SPRING SNOW STORM TO AFFECT THE MOUNTAINS OF SOUTHEAST WYOMING...

.A PACIFIC STORM SYSTEM WILL BRING SPRINGTIME SNOW TO THE MOUNTAINS
TONIGHT. ONGOING SNOW SHOWERS WILL INCREASE IN COVERAGE AND
INTENSITY AS THE SYSTEM MOVES INTO THE REGION TONIGHT. 4 TO 8
INCHES OF WET SNOW IS LIKELY TO ACCUMULATE BY TOMORROW MORNING.

WYZ112-114-191200-
/O.NEW.KCYS.WW.Y.0021.110519T0000Z-110519T1800Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
404 PM MDT WED MAY 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
THURSDAY.

* TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY
  LATE THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES THROUGH
  THE NIGHT.

* TOTAL SNOW ACCUMULATIONS...4 TO 8 INCHES.

* WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 15 MPH WITH
  VISIBILITIES DROPPING TO A MILE OR LESS IN THE HEAVIER SNOW
  SHOWERS. 

* IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS MAY BECOME
  SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
4 follow-up statements
496 
WWUS45 KCYS 182336
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT WED MAY 18 2011

...SPRING SNOW STORM WILL AFFECT THE MOUNTAIN RANGES OF SOUTHEAST
WYOMING THROUGH THURSDAY MORNING...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING SPRINGTIME SNOW TO THE
MOUNTAINS TONIGHT AND THURSDAY MORNING. SNOW SHOWERS WILL INCREASE 
IN COVERAGE AND INTENSITY AS THE LOW MOVES INTO THE REGION TONIGHT.

WYZ116-191200-
/O.EXB.KCYS.WW.Y.0021.110519T0000Z-110519T1200Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
536 PM MDT WED MAY 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM MDT
THURSDAY.

* TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY
  THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES THROUGH THE
  NIGHT.

* TOTAL SNOW ACCUMULATIONS...4 TO 8 INCHES.

* WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH
  VISIBILITIES DROPPING TO A HALF MILE MILE OR LESS IN THE
  HEAVIER SNOW SHOWERS.

* IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME
  SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WYZ112-114-191200-
/O.CON.KCYS.WW.Y.0021.110519T0000Z-110519T1800Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
536 PM MDT WED MAY 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
THURSDAY. 

* TIMING...SNOW SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY 
  LATE THIS EVENING AND BECOME MODERATE TO HEAVY AT TIMES 
  THROUGH THE NIGHT. 

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES.

* WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH
  VISIBILITIES DROPPING TO A HALF MILE OR LESS IN THE HEAVIER SNOW 
  SHOWERS.

* IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME
  SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JAMSKI
791 
WWUS45 KCYS 191000
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT THU MAY 19 2011

...SPRING SNOW STORM WILL AFFECT THE MOUNTAIN RANGES OF SOUTHEAST
WYOMING THROUGH NOON TODAY...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING SPRINGTIME SNOW TO THE
MOUNTAINS THROUGH NOON TODAY. SNOW SHOWERS WILL CONTINUE THIS
AFTERNOON...BUT COVERAGE AND INTENSITY WILL BE DECREASED AS THE
DAY PROGRESSES.

WYZ116-191800-
/O.EXT.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
400 AM MDT THU MAY 19 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON MDT
TODAY. 

* TIMING...SNOW SHOWERS WILL BE HEAVIEST THIS MORNING AND WILL
  EVENTUALLY MIX WITH RAIN BY LATE MORNING.

* TOTAL SNOW ACCUMULATIONS...4 TO 8 INCHES.

* WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH 
  VISIBILITIES DROPPING TO A HALF MILE MILE OR LESS IN THE 
  HEAVIER SNOW SHOWERS. 

* IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME 
  SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WYZ112-114-191800-
/O.CON.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
400 AM MDT THU MAY 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY.

* TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING BEFORE
  DECREASING IN COVERAGE AND INTENSITY THIS AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES.

* WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH 
  VISIBILITIES DROPPING TO A HALF MILE OR LESS IN THE HEAVIER 
  SNOW SHOWERS. 

* IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME 
  SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
914 
WWUS45 KCYS 191214
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
614 AM MDT THU MAY 19 2011

...SPRING SNOW STORM WILL AFFECT THE MOUNTAIN RANGES OF SOUTHEAST
WYOMING THROUGH NOON TODAY...

.A PACIFIC LOW PRESSURE SYSTEM WILL BRING SPRINGTIME SNOW TO THE
MOUNTAINS THROUGH NOON TODAY. SNOW SHOWERS WILL CONTINUE THIS
AFTERNOON...BUT COVERAGE AND INTENSITY WILL BE DECREASED AS THE
DAY PROGRESSES.

WYZ116-191800-
/O.UPG.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/
/O.NEW.KCYS.WS.W.0012.110519T1214Z-110519T1800Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
614 AM MDT THU MAY 19 2011

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW SHOWERS WILL BE HEAVIEST THIS MORNING AND WILL
  EVENTUALLY MIX WITH RAIN BY LATE MORNING.

* TOTAL SNOW ACCUMULATIONS...6 TO 9 INCHES.

* WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH 
  VISIBILITIES DROPPING TO A HALF MILE MILE OR LESS IN THE 
  HEAVIER SNOW SHOWERS. 

* IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME 
  SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

WYZ112-114-191800-
/O.CON.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
614 AM MDT THU MAY 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY.

* TIMING...SNOW SHOWERS WILL CONTINUE THIS MORNING BEFORE 
  DECREASING IN COVERAGE AND INTENSITY THIS AFTERNOON. 

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES.

* WINDS/VISIBILITIES...EASTERLY WINDS OF 10 TO 20 MPH WITH 
  VISIBILITIES DROPPING TO A HALF MILE OR LESS IN THE HEAVIER 
  SNOW SHOWERS. 

* IMPACTS...VISIBILITIES WILL BE REDUCED AND ROADS WILL BECOME 
  SLICK AND SNOW PACKED WITH THE HEAVY WET SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
070 
WWUS45 KCYS 191659
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MDT THU MAY 19 2011

WYZ116-191800-
/O.CAN.KCYS.WS.W.0012.000000T0000Z-110519T1800Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
1059 AM MDT THU MAY 19 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW SHOWERS HAVE DIMINISHED OVER THE AREA THIS MORNING. A BREAK
IN THE ACTION WILL OCCUR THROUGH MID AFTERNOON...WITH A FEW
ADDITIONAL SNOW SHOWERS STILL EXPECTED LATER IN THE DAY. DO NOT
THINK IT WILL AMOUNT TO MUCH SIGNIFICANT ACCUMULATION OR IMPACT...
THEREFORE WILL CANCEL THE WARNING.

$$

WYZ112-114-191800-
/O.CAN.KCYS.WW.Y.0021.000000T0000Z-110519T1800Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
1059 AM MDT THU MAY 19 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

A FEW SNOW SHOWERS WILL OCCUR THROUGH THE REMAINDER OF THE
DAY...BUT DO NOT THINK IT WILL AMOUNT TO ANY SIGNIFICANT
ACCUMULATION OR IMPACT. THEREFORE WILL CANCEL THE ADVISORY.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter weather advisory went out at May 18, 3:44 PM MDT, 20 minutes earlier.

Area forecast discussion, May 18, 3:44 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT WED MAY 18 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY...A LITTLE MORE CLOUD CLEARING
INITIALLY TODAY ALLOWED FOR A BROADER AREA OF CONVECTION TO FIRE
UP THIS AFTERNOON ALONG THE I-25 CORRIDOR AND AREAS TO THE WEST.
THIS IS THE BEGINNING OF A VERY WET TIME FRAME FOR SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE. RUC DEPICTION OF
INSTABILITY THIS AFTERNOON IS ROUGHLY 300 TO 700 J/KG ALONG THE
FRONT RANGE WITH SLIGHTLY LESS INTO THE MOUNTAINS...WHICH IS
FUELING THE THUNDERSTORMS IN THIS AREA. THE NEXT PIECE OF ENERGY
ALOFT IS SEEN ON WATER VAPOR IMAGERY MOVING INTO EASTERN
UTAH/WESTERN COLORADO THIS AFTERNOON AND IS AIDING IN THE
DEVELOPMENT OF THE EARLY THUNDERSTORMS AS WELL. AS THIS WAVE
CONTINUES TO MOVE TO THE NORTHEAST...WILL SEE MORE WIDESPREAD RAIN
MOVE TO THE NORTHEAST ACROSS THE FORECAST AREA OVERNIGHT. STILL
EXPECT EMBEDDED BUT ELEVATED THUNDERSTORMS TO OCCUR WITH THE
STRONGER UPPER LIFT ALOFT...MAINLY EAST OF THE LARAMIE RANGE.
STRONG BAROCLINIC FORCING WILL SET UP FROM THE LARAMIE RANGE AND
TO THE EAST AS WELL OVERNIGHT IN ADVANCE OF THE WAVE. EASTERLY
WINDS WILL BECOME GUSTY OVER A GOOD PORTION OF THE CWA IN
RESPONSE WITH GUSTS OF 25 TO 35 MPH QUITE LIKELY OVERNIGHT ACROSS
A GOOD PORTION OF THE CWA. PRECIP WATER VALUES ASSOCIATED WITH
THIS WAVE ARE RUNNING 120 TO 150 PERCENT OF NORMAL...AND WITH DEW
POINTS IN THE MID 40S CURRENTLY AT THE SURFACE...STILL EXPECT
PERIODS OF MODERATE TO HEAVY RAINFALL TO OCCUR OVERNIGHT. WILL
MAINTAIN ALL FLOOD HIGHLIGHTS AS BOTH FLASH AND RIVER FLOODING ARE
A MAJOR CONCERN DUE TO THE EXPECTED RAINFALL OVERNIGHT. UP IN THE
MOUNTAINS...TEMPS WILL REMAIN AROUND OR JUST BELOW FREEZING WITH
THE COOLER AIR MOVING OVERHEAD. THEREFORE EXPECT THE PRECIP TYPE
HERE...MAINLY ABOVE 7500 FEET...TO BE SNOW. HOISTED A WINTER
WEATHER ADVISORY FOR THE SNOWY AND SIERRA MADRE MOUNTAINS FOR
TONIGHT AS 4 TO 8 INCHES OF WET SNOW IS LIKELY OUT OF THIS INITIAL
WAVE. THE ADVISORY RUNS THROUGH NOON TOMORROW. CONCERN IS ALSO FOR
SNOW IN THE SOUTHERN LARAMIE RANGE OVERNIGHT. DO THINK SOME
ACCUMULATION IS LIKELY IN AT THE SUMMIT AND DOWN THROUGH 7500
FEET...BUT WITH THE FLASH FLOOD HIGHLIGHT ALREADY IN EFFECT...WILL
NOT ISSUE SNOW HIGHLIGHTS. BUT TRAVEL ALONG INTERSTATE 80 COULD
BECOME HAZARDOUS OVERNIGHT WITH 4 TO 8 INCHES OF SNOW POSSIBLE IN
THIS AREA. THE LARAMIE VALLEY LOOKS TO PICK UP ABOUT 1 TO 3 INCHES
OVERNIGHT AS WELL.

HEAVY PRECIP WILL SLOWLY MIGRATE NORTH THROUGH TOMORROW AS THE
BAROCLINIC BAND AND STRONGEST UPPER LEVEL ENERGY SHIFT TO THE NORTHEAST.
THE MAIN UPPER LOW DRIVING ALL THIS WEATHER WILL BECOME
QUASI-STATIONARY OVERHEAD THROUGH FRIDAY. SO SOMEWHAT COOLER TEMPS
WITH A GOOD CHANCE FOR SHOWERS OFF AND ON THROUGH THE PERIOD IS TO
BE EXPECTED THROUGH FRIDAY. WINDS AT THE SURFACE WILL SHIFT TO THE
NORTHWEST THURSDAY AFTERNOON AS THE MAIN SFC LOW SLOWLY TREKS
NORTHEAST AND WILL HELP TO FILTER IN SOMEWHAT DRIER AIR. BUT THE
AIRMASS OVERALL LOOKS TO BE VERY MOIST WITH THIS SYSTEM SO THE
USUAL DOWNSLOPE DRY AND WARMING EFFECT WILL NOT BE AS POTENT AS
NORMAL. AFTERNOON THUNDERSTORMS ARE ALSO POSSIBLE AS THE COOLER
TEMPS ALOFT WILL COMBINE WITH SOME SOLAR INSOLATION TO CREATE
POCKETS OF INSTABILITY TO FUEL CONVECTIVE ACTIVITY. SOME OF THE
SHOWERS COULD PRODUCE LOCAL AREAS OF MODERATE RAIN AND SNOW AT
TIMES...BUT IT WILL NOT BE AS WIDESPREAD OR LONG LIVED AS TONIGHTS
EVENT.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
THE UPPER LOW WILL BE OVER THE NORTHEAST WYOMING AT 00Z SATURDAY
AND WILL CONTINUE TO LIFT SLOWLY NORTHEAST AND OVER THE NORTHERN
PLAINS THROUGH SUNDAY.  THE COOL...CYCLONIC CIRCULATION WILL
CONTINUE TO PRODUCE SHOWERS OVER THE CWA THROUGH SATURDAY EVENING...
ESPECIALLY OVER THE NORTHERN SECTIONS.  HEIGHTS ALOFT WILL RISE
OVER THE CWA THEN THROUGH SUNDAY FOR A DRIER AND WARM DAY.  MODELS
THEN DIFFER OVER THE REGION THE EARLY AND MID PARTS OF NEXT WEEK.
A MID AND UPPER LEVEL TROUGH DEVELOPS OVER THE WESTERN U.S. ON
MONDAY WITH THE FEATURE THEN MOVING EAST AND FINALLY ONTO THE
PLAINS WEDNESDAY AFTERNOON.  THE GFS IS SLOWER THAN THE ECMWF WITH
THE MOVEMENT OF THE LOW AND IS TRENDING SLOWER.  WITH THE
UNCERTAINTY IN THE TIMING HAVE WENT WITH A COMPROMISE BETWEEN THE
MODELS AND NOT CHANGED MUCH FROM THE PREVIOUS FORECAST.  IT DOES
APPEAR THAT MONDAY AFTERNOON THROUGH TUESDAY NIGHT WILL HAVE A GOOD
CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS AS THE LOW MOVES
ACROSS CENTRAL COLORADO.  MONDAY AFTERNOON AND EVENING COULD SEE
THE POSSIBILITY OF SEVERE WEATHER OVER THE EAST PART OF THE CWA
AS THE AIRMASS BECOMES MOIST AND UNSTABLE.  MONDAY THROUGH
WEDNESDAY...THE ECMWF IS MUCH WETTER THAN THE GFS AND PAINTS
RAINFALL OF 1 TO 2 INCHES OVER SOUTHEAST WYOMING AND THE SOUTHERN
PANHANDLE.  DID GO AHEAD AND INCREASE POPS OVER THE CWA FOR THAT
TIME PERIOD.

&&

.AVIATION...18Z TAF ISSUANCE...SCATTERED RAIN SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS ALONG AND WEST OF THE LARAMIE RANGE THIS
MORNING WILL GRADUALLY SPREAD IN COVERAGE TO THE EASTERN PLAINS
TODAY AND TONIGHT. AT TIMES...EXPECT MODERATE TO HEAVY RAINFALL
FROM LATE THIS EVENING THROUGH THE OVERNIGHT PERIOD...ESPECIALLY
AT THE EASTERN TERMINALS. FURTHER WEST...EXPECT SOME SNOW TO MIX
IN WITH THE RAIN AFTER 10Z. IFR TO LIFR CONDITIONS ARE LIKELY AT
MOST SITES TONIGHT DUE TO THE WIDESPREAD PRECIPITATION. EAST TO
SOUTHEAST WINDS WILL ALSO INCREASE THROUGH THE DAY WITH GUSTS OF
25 TO 35 KTS EXPECTED TONIGHT.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS FROM THROUGH THIS WEEKEND
AS A MAJOR PACIFIC STORM SYSTEM WILL AFFECT THE REGION. THE
RESULT WILL BE SIGNIFICANT PRECIPITATION AND COOL TEMPERATURES.

&&

.HYDROLOGY...RIVER STAGES WILL BE ON THE INCREASE THROUGH THE
WEEKEND ACROSS THE CWA. A SLOW MOVING STORM SYSTEM WILL BRING
SIGNIFICANT RAINFALL TO THE AREA ESPECIALLY THROUGH FRIDAY. AT
THIS TIME...IT STILL LOOKS LIKE 1 TO 3 INCHES OF RAIN WILL FALL
OVER THE AREA DURING THAT TIME WITH THE LARGER AMOUNTS OVER THE
EAST PART OF THE CWA. SNOW WILL FALL AT ELEVATIONS ABOVE 8500
FEET. THE RAIN WILL PRODUCE ADDITIONAL SNOWMELT BELOW 9000 FEET
AND WILL CAUSE THE RIVERS FLOWING OUT OF THE SIERRA MADRE AND
SNOWY RANGES TO GO TO BANKFULL BY FRIDAY. EAST OF THE LARAMIE
RANGE...THE SIGNIFICANT RAINFALL WILL CAUSE THE ALREADY HIGH WATER
LEVELS IN THE NORTH PLATTE TO GO EVEN HIGHER. RFC FORECASTS BASED
ON THE 1 TO 3 INCHES OF RAIN PRODUCED STAGES AT OR ABOVE FLOOD
LEVEL FOR MUCH OF THE NORTH PLATTE BY THE END OF THE WEEK. FLOOD
WARNINGS CONTINUES FOR THE NORTH PLATTE BETWEEN HENRY AND MITCHELL
AS WELL AS FOR THE LITTLE SNAKE RIVER. DUE TO THE POTENTIAL FOR
ADDITIONAL FLOODING...WILL ALSO CONTINUE THE FLASH FLOOD AND FLOOD
WATCHES OVER MUCH OF THE CWA THROUGH FRIDAY. ANOTHER STORM SYSTEM
WILL MOVE ACROSS THE CENTRAL ROCKIES THE EARLY AND MID PARTS OF
NEXT WEEK AND WILL HAVE THE POTENTIAL FOR ADDITIONAL SIGNIFICANT
RAINFALL. TEMPERATURES WILL BE THE WARMEST ON SUNDAY AND WILL
INCREASE THE RATE OF SNOW MELT ONCE AGAIN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL NOON THURSDAY FOR WYZ112-WYZ114.
     FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR WYZ106-WYZ115-WYZ116-
     WYZ117-WYZ118-WYZ119.
     FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ101-WYZ102-WYZ103-WYZ105-
     WYZ107-WYZ108-WYZ109-WYZ110-WYZ113.
NE...FLOOD WATCH UNTIL 6 PM FRIDAY FOR NEZ002-NEZ003-NEZ020-NEZ021-
     NEZ095-NEZ096.
     FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR NEZ054-NEZ055.

&&

SHORT TERM...RJM
LONG TERM/AVIATION...WEILAND
Hazardous weather outlook, May 18, 3:59 AM MDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
359 AM MDT WED MAY 18 2011

WYZ101>105-109>114-191000-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
359 AM MDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
THESE STORMS ARE EXPECTED TO CREATE SMALL HAIL...WIND GUSTS TO 45
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

EXPECTED WIDESPREAD RAINFALL ON TOP OF EXISTING SNOW PACK WILL
CAUSE RAPID RISES OF AREA RIVERS AND STREAMS THROUGH TONIGHT
LEADING TO BANKFULL CONDITIONS AND FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD LIGHT TO MODERATE RAINFALL IS EXPECTED TO CONTINUE
THROUGH FRIDAY. THIS WILL CAUSE AREA RIVERS TO RISE QUICKLY
THIS WEEK. FLOODING WILL BE POSSIBLE WHERE THIS MODERATE RAIN
FALLS ON THE CURRENT SNOW PACK. A FLOOD WATCH IS IN EFFECT THROUGH
FRIDAY AFTERNOON FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL WYOMING...MAINLY
AFFECTING AREAS ALONG THE LARAMIE AND NORTH PLATTE RIVER BASINS.

SIGNIFICANT ACCUMULATING SNOWS ARE LIKELY FOR THE SNOWY AND SIERRA
MADRE RANGES WEDNESDAY THROUGH THURSDAY WHERE 5 TO 10 INCHES OF
SNOW MAY ACCUMULATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ106>108-115>119-191000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
359 AM MDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
NICKELS...55 MPH DOWNBURST WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY RAINFALL ARE EXPECTED THIS AFTERNOON AND
EVENING. HEAVY RAIN IS EXPECTED TO FALL ON ALREADY SATURATED SOILS
WHICH COULD LEAD TO FLASH FLOODING. FLOOD AND FLASH FLOOD WATCHES
HAVE BEEN POSTED FOR MOST LOCATIONS EAST OF THE LARAMIE RANGE FOR
TONIGHT AND THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE AREA WILL EXPERIENCE SIGNIFICANT RAINFALL THROUGH THE END
OF THE WEEK. TOTAL RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES
WILL BE POSSIBLE THROUGH THURSDAY AFTERNOON. SHOULD THESE RAINFALL
AMOUNTS MATERIALIZE...FLOODING MAY OCCUR. A FLOOD WATCH IS IN
EFFECT THROUGH FRIDAY AFTERNOON FOR MUCH OF THE WESTERN
PANHANDLE...PARTICULARLY FOR AREAS BORDERING THE NORTH PLATTE
RIVER BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 3:12 AM MDTFlash Flood WatchCYSAlbany, Laramie, Platte24 hr
May 18, 2:06 PM MDTAreal Flood WarningCYSCarbon20 hr

Nearby

Winter Weather Advisories in Wyoming, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.